Arkansas, 2005

Drought in Arkansas, December 1 to 31, 2005

December 1 to 31, 2005 · NWS SHV · 5 events in 5 counties and zones

The month of December was an unusually dry month across much of Southwest Arkansas. December followed many dry months the region experienced during the summer and fall of 2005.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The month of December was an unusually dry month across much of Southwest Arkansas. December followed many dry months the region experienced during the summer and fall of 2005. The month experienced a number of dry cold fronts which blew through the region without any significant rainfall. As a result...fire danger was very high during the month with several grass fires noted across the extreme southwestern portion of the state. In Lafayette County Arkansas, three fires were reported during the month burning nearly 140 acres of grassland and timber. Burn bans which were already in effect once the month began...continued throughout the month of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Nov 30, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST WED NOV 30 2005

.DISCUSSION...

MINOR CHANGES COMING TO ZONE PACKAGE THIS EVENING...AS I WILL GET
RID OF THE EVENING WORDING. ADJUSTMENTS WILL BE MADE TO SKY
CONDITIONS BASED ON LATEST SATELLITE TRENDS...BUT TEMP FORECAST
SHOULD BE FINE. A FRONT WILL MAKE ITS WAY CLOSER TO THE AREA
TONIGHT...BUT THE SNAILS PACE MOVEMENT WILL LINGER ITS POSITIONING
IN THE AREA UNTIL TOMORROW.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  40  58  38  61 /   0   0   0  10
MLU  36  57  35  60 /   0  20   0  20
DEQ  33  52  25  55 /   0   0   0  10
TXK  36  56  36  57 /   0   0   0  10
ELD  35  56  34  55 /   0   0   0  10
TYR  40  56  41  65 /   0   0   0  10
GGG  37  57  39  63 /   0   0   0  10
LFK  40  62  40  65 /   0  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Nov 30, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 30 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Howard

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
BROADCAST MEDIA
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

The month of December was an unusually dry month across much of Southwest Arkansas. December followed many dry months the region experienced during the summer and fall of 2005. The month experienced a number of dry cold fronts which blew through the region without any significant rainfall. As a result...fire danger was very high during the month with several grass fires noted across the extreme southwestern portion of the state. In Lafayette County Arkansas, three fires were reported during the month burning nearly 140 acres of grassland and timber. Burn bans which were already in effect once the month began...continued throughout the month of December.

Drought, Lafayette

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Drought, Little River

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Little River forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Miller

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Miller forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Sevier

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sevier forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484299, 5484300, 5484415, 5484416, 5484417.